Advertisement

MOS Surfaces: Medial Surface Transforms with Rational Domain Boundaries

  • Jiří Kosinka
  • Bert Jüttler
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4647)

Abstract

We consider rational surface patches s(u,v) in the four-dimensional Minkowski space IR3,1, which describe parts of the medial surface (or medial axis) transform of spatial domains. The corresponding segments of the domain boundary are then obtained as the envelopes of the associated two-parameter family of spheres. If the Plücker coordinates of the line at infinity of the (two-dimensional) tangent plane of s satisfy a sum-of-squares condition, then the two envelope surfaces are shown to be rational surfaces. We characterize these Plücker coordinates and analyze the case, where the medial surface transform is contained in a hyperplane of the four-dimensional Minkowski space.

Keywords

Minkowski Space Medial Surface Medial Axis Surface Patch Rational Curf 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Amenta, N., Choi, S., Kolluri, R.K.: The Power Crust, Unions of Balls, and the Medial Axis Transform. Comput. Geom. 19, 127–153 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Cho, H.C., Choi, H.I., Kwon, S.-H., Lee, D.S., Wee, N.-S.: Clifford Algebra, Lorentzian Geometry and Rational Parametrization of Canal Surfaces. Computer Aided Geometric Design 21, 327–339 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Choi, H.I., Choi, S.W., Moon, H.P.: Mathematical Theory of Medial Axis Transform. Pacific J. Math. 181, 57–88 (1997)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Choi, H.I., Han, C.Y., Moon, H.P., Roh, K.H., Wee, N.S.: Medial Axis Transform and Offset Curves by Minkowski Pythagorean Hodograph Curves. Computer-Aided Design 31, 59–72 (1999)zbMATHCrossRefGoogle Scholar
  5. 5.
    Choi, H.I., Lee, D.S., Moon, H.P.: Clifford Algebra, Spin Representation and Rational Parameterization of Curves and Surfaces. Adv. Computational Mathematics 17, 5–48 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Culver, T., Keyser, J., Manocha, D.: Exact Computation of the Medial Axis of a Polyhedron. Comput. Aided Geom. Des. 21, 65–98 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Dey, T.K., Zhao, W.: Approximating the Medial Axis from the Voronoi Diagram with a Convergence Guarantee. In: Möhring, R.H., Raman, R. (eds.) ESA 2002. LNCS, vol. 2461, pp. 387–398. Springer, Heidelberg (2002)CrossRefGoogle Scholar
  8. 8.
    Dietz, R., Hoschek, J., Jüttler, B.: An Algebraic Approach to Curves and Surfaces on the Sphere and on Other Quadrics. Comput. Aided Geom. Des. 10, 211–229 (1993)zbMATHCrossRefGoogle Scholar
  9. 9.
    Elber, G., Kim, M.–S.: The Bisector Surface of Rational Space Curves. ACM Transactions on Graphics 17, 32–49 (1998)CrossRefGoogle Scholar
  10. 10.
    Elber, G., Kim, M.–S.: Computing Rational Bisectors of Point/Surface and Sphere/Surface Pairs. IEEE Comput. Graph. Appl. 19, 76–81 (1999)CrossRefGoogle Scholar
  11. 11.
    Giblin, P., Kimia, B.B.: Transitions of the 3D Medial Axis under a One-parameter Family of Deformations. In: Heyden, A., Sparr, G., Nielsen, M., Johansen, P. (eds.) ECCV 2002. LNCS, vol. 2351, pp. 718–734. Springer, Heidelberg (2002)CrossRefGoogle Scholar
  12. 12.
    Farouki, R.T.: Pythagorean-hodograph Curves. In: Hoschek, J., Farin, G., Kim, M.-S. (eds.) Handbook of Computer Aided Geometric Design, pp. 405–427. Elsevier, North-Holland (2002)CrossRefGoogle Scholar
  13. 13.
    Farouki, R.T., al-Kandari, M., Sakkalis, T.: Hermite Interpolation by Rotation-invariant Spatial Pythagorean-hodograph Curves. Adv. Computational Mathematics 17, 369–383 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Farouki, R.T., Sakkalis, T.: Pythagorean Hodographs. IBM J. Research and Development 34, 736–752 (1990)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Kosinka, J., Jüttler, B.: G 1 Hermite Interpolation by Minkowski Pythagorean Hodograph Cubics. Computer Aided Geometric Design 23, 401–418 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Moon, H.P.: Minkowski Pythagorean Hodographs. Computer Aided Geometric Design 16, 739–753 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Peternell, M., Pottmann, H.: A Laguerre Geometric Approach to Rational Offsets. Computer Aided Geometric Design 15, 223–249 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Pottmann, H.: Rational Curves and Surfaces with Rational Offsets. Computer Aided Geometric Design 12, 175–192 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Pottmann, H., Peternell, M.: Applications of Laguerre Geometry in CAGD. Computer Aided Geometric Design 15, 165–186 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Pottmann, H., Wallner, J.: Computational Line Geometry. Springer, Berlin (2001)zbMATHGoogle Scholar
  21. 21.
    Ramanathan, M., Gurumoorthy, B.: Constructing Medial Axis Transform of Extruded and Revolved 3D Objects with Free-Form Boundaries. Computer-Aided Design 37, 1370–1387 (2005)CrossRefGoogle Scholar
  22. 22.
    Sampl, P.: Medial Axis Construction in Three Dimensions and its Application to Mesh Generation. Eng. Comput. 17, 234–248 (2001)zbMATHCrossRefGoogle Scholar
  23. 23.
    Walrave, J.: Curves and Surfaces in Minkowski Space. Doctoral thesis, K.U. Leuven, Fac. of Science, Leuven (1995)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2007

Authors and Affiliations

  • Jiří Kosinka
    • 1
  • Bert Jüttler
    • 1
  1. 1.Johannes Kepler University, Institute of Applied Geometry, Altenberger Str. 69, A–4040 LinzAustria

Personalised recommendations